Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2007, 3:02 AM EDT for Parke County, Putnam County, Vermillion County, Indiana. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 3:02 AM EDT (07:02 UTC)
- Expired
- Jun 22, 2007, 3:45 AM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Parke County, IN, Putnam County, IN, Vermillion County, IN
The radar
The Indianapolis radar (KIND), 62 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:06 AM EDT | TSTM WND DMG | 2 W Rosedale, IN | TREES DOWN |
| Jun 22, 3:10 AM EDT | TSTM WND DMG | 2 Se Rockville, IN | TREES DOWN |
| Jun 22, 3:27 AM EDT | TSTM WND DMG | 2 N Greencastle, IN | TREES DOWN ALONG STATE ROAD 231 JUST N OF 200 NORTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2101 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 220704 SVRIND INC121-133-165-220745- /O.NEW.KIND.SV.W.0041.070622T0702Z-070622T0745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 302 AM EDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PARKE COUNTY IN WEST CENTRAL INDIANA... NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA... SOUTHEASTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA... * UNTIL 345 AM EDT * AT 301 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MECCA...OR ABOUT 20 MILES NORTH OF TERRE HAUTE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCKVILLE BY 310 AM EDT... MARSHALL BY 315 AM EDT... JUDSON BY 320 AM EDT... RUSSELLVILLE BY 340 AM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3987 8670 3962 8671 3962 8744 3983 8745 $$ KOCH
2 follow-up statements
000 WWUS53 KIND 220731 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 332 AM EDT FRI JUN 22 2007 INC121-133-165-220745- /O.CON.KIND.SV.W.0041.000000T0000Z-070622T0745Z/ PARKE-PUTNAM-VERMILLION- 332 AM EDT FRI JUN 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT FOR NORTHERN PUTNAM...SOUTHERN PARKE AND SOUTHEASTERN VERMILLION COUNTIES... AT 327 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROCKVILLE...OR ABOUT 21 MILES NORTHEAST OF TERRE HAUTE...MOVING EAST AT 20 MPH. LAT...LON 3987 8670 3962 8671 3962 8744 3983 8745 $$ KOCH
000 WWUS53 KIND 220749 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 349 AM EDT FRI JUN 22 2007 INC121-133-165-220759- /O.EXP.KIND.SV.W.0041.000000T0000Z-070622T0745Z/ PARKE-PUTNAM-VERMILLION- 349 AM EDT FRI JUN 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUTNAM...SOUTHERN PARKE AND SOUTHEASTERN VERMILLION COUNTIES EXPIRES AT 345 AM EDT... LAT...LON 3987 8670 3962 8671 3962 8744 3983 8745 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:18 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 22, 12:18 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1218 AM EDT FRI JUN 22 2007 .AVIATION...DISCUSSION FOR 220600Z TAF ISSUANCE. INSTABILITY AXIS EXTENDS FM WC IND BACK INTO WRN IL. CONVECTIVE COMPLEX CURRENTLY OVR NW IL SHOULD MORE OR LESS HOLD TOGETHER OVERNIGHT AIDED BY AN UPPER DISTURBANCE AND A LLJ AS IT MOVES SEWD ALONG INSTABILITY AXIS. AREA OF SCT-BKN CB COVERAGE XPCTD TO BEGIN AFFECTING THE KHUF/KLAF TERMINALS ARND 220700Z...AND THE KIND-KBMG TERMINALS ARND 220800Z. BRIEF IFR CONDS LIKELY IN THE HEAVIER SHWRS. INITIAL AREA OF CONVECTION XPCTD TO LAST A COUPLE OF HRS AT ANY ONE PARTICULAR LOCATION...HOWEVER WITH THE PRESENCE OF THE LLJ...THINK CONVECTIVE THREAT WL REMAIN RATHER HIGH ACRS THE TERMINALS TIL THE MID MORN HRS ON FRI. UPPR SUPPORT SHOULD PASS OFF TO THE E BY 221500Z...SO ANY PCPN SHOULD END BY THEN. OUTSIDE OF THE CONVECTIVE AREAS...CIGS/VSBYS LOOK PRETTY GOOD. && .PREV DISCUSSION...FCST FOCUS ON TEMPS/PRECIP CHCS THROUGH THE WEEKEND. TAKING A STEP BACK AND LOOKING AT THE LARGER PICTURE...WATER VAPOR SHOWS A TROUGH DIGGING INTO NEW ENGLAND WITH A RIDGE ACROSS THE CENTRAL ROCKIES. BETWEEN THE TWO WE HAVE 50KT 500MB NW FLOW WITH UPPER SHORT WAVES INDICATED ACROSS NORTHERN ROCKIES/NORTHERN PLAINS. A 70-90KT UPPER JET STREAK IS ALSO INDICATED ACROSS MN/WI THIS AFTERNOON. THIS FEATURE SHOULD DROP SE AND ENHANCE THE 850MB WINDS/LLJ ACROSS IL/IA/WI OVERNIGHT. FOCUSING ON THE MESOSCALE WE SEE A SFC COLD FRONT DROPPING SOUTH INTO NORTHERN IN THIS AFTERNOON. WIDELY SCT TSRA ARE DEVELOPING ACROSS THE EASTERN GRT LAKES MORE DUE TO LAKE BOUNDARY INTERACTIONS. AIR MASS ACROSS CENTRAL IN REMAINS DRY AND SOMEWHAT STABLE. 12Z ILX SOUNDING INDICATED A STRONG SUBSIDENCE INVERSION IN THE 650-775MB LEVEL. IN THE ABSENCE OF STRONGER FORCING (LLJ) THIS CAP WILL BE DIFFICULT TO OVERCOME. MODELS REMAIN IN DISAGREEMENT ON TIMING AND LOCATION OF PRECIP. NAM IS WETTER WHILE THE GFS SUGGESTS LOWER RAIN CHCS THROUGH THE WEEKEND. REASON FOR THIS APPEARS TO BE DUE TO THE MOVEMENT OF THE WAVE NOW ACROSS MT. GFS WEAKENS THIS FEATURE AND ASSOCIATED WIND FIELDS WHICH WOULD LIMIT WAA/LIFT ESPECIALLY DURING THE OVERNIGHT PERIODS. WE WILL NOT DEVIATE TOO FAR FROM THE GOING FCST WHICH ENDS UP A BLEND OF GFS/NAM BOTH FOR PRECIP AND TEMPS. TONIGHT...70-90KT UPPER JET STREAK WILL SLIDE INTO THE OH VALLEY. 20-35KT LLJ SHOULD INCREASE HOWEVER THE STRONGEST THETAE ADVECTION STAYS NW OF THE AREA. THE FCST POSITION OF THE LLJ ACROSS MO/IA/IL/WI IS ALSO NOT FAVORABLE FOR DEEP CONVECTIVE DEVELOPMENT ACROSS INDIANA. 850-300MB THICKNESSES/STORM MOTION DOES FCST THAT ANY STORMS ACROSS WI WOULD ATTEMPT TO MOVE TOWARD CENTRAL INDIANA. HOWEVER AGAIN...DEPTH OF BOUNDARY LAYER MOISTURE REMAINS SHALLOW ACROSS OUR AREA. SCENARIO EXPECTED REMAINS THAT ONE OR TWO MCS DEVELOP ACROSS IA/WI AND MAKE A SE TURN INTO INDIANA AFTER MIDNIGHT TONIGHT. BEST RAIN CHCS WOULD OCCUR AFTER 06Z AND STAY NW OF THE METRO AREA. FRI...REMNANT PRECIP FROM A DECAYING COMPLEX MAY IMPACT THE CWA DURING THE MORNING HOURS. FIRST GUESS IS THAT THE AFTERNOON HOURS MAY SEE LESS COVERAGE OF PRECIP AS LLJ/FORCING WEAKENS AND CLDS KEEP TEMPS/INSTABILITY IN CHECK. SFC BOUNDARY WILL SAG INTO THE CWA AND THIS SHOULD ALSO KEEP TEMPS CLOSER TO UPPER 70S/LOWER 80S. FRI NIGHT...NAM SUGGESTS THAT THE UPPER WAVE ACROSS MT REMAINS VIGOROUS WITH STRONGER 850MB WINDS AND FORCING FOR ADDITIONAL PRECIP. GFS IS MUCH WEAKER AND ESSENTIALLY ENDS PRECIP CHCS AFTER FRI. LOW CONFIDENCE IN THIS SCENARIO FRI NIGHT SO WE WILL KEEP RAIN CHCS AS IS WITH 30-50 POPS. SAT AND BEYOND...INFLUENCE OF THE WEAKENING UPPER SYSTEM MAY PERSIST INTO SAT/SAT NIGHT ACCORDING TO THE NAM. GFS IS DRY GIVEN THE WEAKER SOLUTION. WE WILL NOT CHANGE THE FCST GIVEN THE UNCERTAINTY OF THE UPPER SYSTEM LOCATION AND STRENGTH AT THIS POINT. HTS WILL BUILD SUN INTO EARLY NEXT WEEK WITH DAYTIME TEMPS EXPECTED BACK INTO THE 90 TO 95F RANGE MON/TUES WITH SOME HOPE OF COOLER CONDS BY MID/LATE WEEK. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. AVIATION...JAS PUBLIC...CO
Hazardous weather outlook, Jun 21, 3:43 PM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 PM EDT THU JUN 21 2007 INZ021-028>031-035>049-051>057-221945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 343 PM EDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS IOWA...WISCONSIN AND ILLINOIS THIS EVENING. THESE STORMS MAY BECOME ORGANIZED AND MOVE SOUTHEAST TOWARD INDIANA TONIGHT. IF ANY STORMS DO ORGANIZE...THEY WOULD IMPACT INDIANA AFTER MIDNIGHT. SOME OF THE STORMS WOULD BE CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY. A FEW STORMS MAY BE SEVERE FRIDAY WITH DAMAGING WINDS BEING THE MAIN WEATHER THREAT. ALSO...LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-221945- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 343 PM EDT THU JUN 21 2007 /243 PM CDT THU JUN 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP ACROSS IOWA...WISCONSIN AND ILLINOIS THIS EVENING. THESE STORMS MAY BECOME ORGANIZED AND MOVE SOUTHEAST TOWARD INDIANA TONIGHT. IF ANY STORMS DO ORGANIZE...THEY WOULD IMPACT INDIANA AFTER MIDNIGHT. SOME OF THE STORMS WOULD BE CAPABLE OF PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. A FEW STORMS MAY BE SEVERE FRIDAY WITH DAMAGING WINDS BEING THE MAIN WEATHER THREAT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CO
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:52 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 38 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.